MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 29, 2018 that a wallflex esophageal fully covered stent was to be used to treat a malignant stricture due to esophageal cancer during an endoscopic retrograde cholangiopancreatography (ercp) with esophageal stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent fell into the stomach right after it was deployed in the esophagus.The stent was removed with forceps and another wallflex esophageal stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
H6: problem code 3009 captures the reportable event of stent positioning/ placement problem.H10: a deployed wallflex esophageal fully covered stent and delivery system were returned for analysis.The stent was received fully expanded.Visual examination of the returned device identified no issues with the stent and delivery system.The stent was measured to be within specifications.The investigation concluded that procedural factors such as the handling of the device and normal procedural difficulties encountered during the procedure could have affected the device performance contributing to the reported event.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/14/2018 03:28 pm ct.The report number is being corrected from: 3005099803-2018-61982 to: 3005099803-2018-60991.
 
Event or Problem Description

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8004990
Report Number3005099803-2018-60991
Device Sequence Number427563
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2018
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number0020176288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 09/29/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;